Nonlinear planar response of a cable under random excitation

Rao, G. Visweswara ; Iyengar, R. N. (1990) Nonlinear planar response of a cable under random excitation Probabilistic Engineering Mechanics, 5 (4). pp. 182-191. ISSN 0266-8920

Full text not available from this repository.

Official URL:

Related URL:


In this study, the nonlinear planar response of a cable in its first symmetric mode of oscillation under two types of random forcing is investigated. The forcing could be either a narrowband excitation or a periodic function plus a white noise. A single mode approximation is used; wherein the cable is represented by an oscillator with both quadratic and cubic nonlinear stiffness terms. The equivalent linearization technique in conjunction with a stochastic sample stability analysis is employed in the response analysis. In particular, the effect of sag on the cable response is studied. The validity of the theoretical solutions is examined through limited digital simulation results.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:12737
Deposited On:11 Nov 2010 09:02
Last Modified:03 Jun 2011 08:52

Repository Staff Only: item control page